Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 49, NWS Key West, FL
NWS Key West, FL issued this special marine warning at May 6, 2007, 8:19 PM EDT. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 8:19 PM EDT (00:19 UTC)
- Expired
- May 6, 2007, 9:30 PM EDT
- In force
- 71 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at May 6, 3:55 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 6, 3:55 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
355 PM EDT SUN MAY 6 2007
.DISCUSSION...
.CURRENTLY...
THUS FAR...CU DEVELOPMENT IS LIMITED IN THE SERVICE AREA...AND IS
STRUGGLING EVEN ON THE MAINLAND. HOWEVER...A FEW CELLS HAVE SHOWN UP
ON KBYX AND KAMX RADARS OVER THE SOUTHWESTERN TIP OF THE MAINLAND
AND IN WESTERN BROWARD COUNTY. WINDS ARE LIGHT AND ARE NORTHEAST
EAST TO EAST ALONG THE ISLANDS AND ATLANTIC WATERS...AND HAVE VEERED
TO THE SOUTHEAST CLOSER TO THE SOUTHWESTERN COAST OF THE MAINLAND.
TEMPERATURES ALONG THE ISLANDS ARE IN THE MIDDLE 80S.
.FORECASTS...
AS LOW PRESSURE OFF THE CAROLINA COAST STRENGTHENS...A TRAILING
FRONT PULLING WILL CONTINUE PUSHING THROUGH NORTHERN FLORIDA THIS
EVENING WILL CROSS THE KEYS AND ADJACENT WATERS LATER TONIGHT. THE
FORECAST REASONING HAS NOT CHANGED SIGNIFICANTLY FROM OUR MORE
RECENT ISSUANCES. ALTHOUGH MUCH OF THE MAINLAND HAS NOT ERUPTED UP
TO THIS POINT...THERE IS PLENTY OF HEATING LEFT IN ADVANCE OF THE
FRONT...AND A WATCH IS IN EFFECT THROUGH THE SOUTHERN-MOST REACHES
OF THE MAINLAND THROUGH AROUND SUNSET. THE LOCAL AIRMASS WILL
MOISTEN AND THE ADDITIONAL LOW LEVEL SURGE EXPECTED LATER THIS
EVENING AND THROUGH THE OVERNIGHT PERIOD SHOULD ASSIST CONVECTIVE
DEVELOPMENT THROUGH THE KEYS SERVICE AREA. BUT COVERAGE IS STILL A
DIFFICULT TO PIN DOWN EVEN AT THIS TIME. THE LATEST SHORT TERM MODEL
STATISTICS HAVE RELATIVELY LOW POPS FOR BOTH TONIGHT AND EARLY
MONDAY MORNING. THIS IS IN GOOD AGREEMENT WITH WHAT WE HAVE BEEN
ADVERTISING...AND THE ONLY GRID ADJUSTMENT WILL BE TO EXTEND THE
TIME OF THUNDER THROUGH EARLY MONDAY MORNING AND INCLUDE THE
ATLANTIC WATERS SINCE THE INSTABILITY WRAPS FURTHER TO THE EAST ON
ALL SHORT RANGE GUIDANCE. THE TRAILING COLD FRONT IS EXPECTED TO BE
SOUTH OF THE KEYS...AND ALMOST SOUTH OF THE ATLANTIC WATERS BY
AROUND SUNRISE ON MONDAY. WILL HANG ON TO A 20 POP ON MONDAY AS THE
MOISTURE AXIS LAGS OVER AND CLOSE TO THE KEYS. THIS SHOULD BE THE
PEAK RAIN CHANCE EVEN AS THE ATLANTIC LOW DRIFTS CLOSER TO THE
SOUTHEAST COAST. THE LATEST GFS...SUPPORTED BY THE UKMET AND OTHER
LONGER RANGE GLOBAL MODELS...IS LINGERING THE LOW CLOSE TO FLORIDA
THROUGH LATE THIS WEEK. BUT THE GRADIENT RELAXES SIGNIFICANTLY FROM
THE MIDDLE OF THE WEEK THROUGH NEXT WEEKEND. THE COOL PERIOD WILL
EXTEND FROM LATE MONDAY THROUGH WEDNESDAY...AND THEN THE AIRMASS
MODIFIES BACK CLOSER TO SEASONAL AVERAGES FROM THURSDAY THROUGH THE
WEEKEND. A MINIMAL MENTION OF SHOWERS WILL BE MAINTAINED FOR THOSE
LATER PERIODS EVEN AS THE UPPER BLOCKING PATTERN DE-AMPLIFIES AND
SHIFTS EASTWARD.
&&
.MARINE...
THE CHALLENGE STILL REMAINS THE TIMING OF FRESH/STRONG WINDS
TONIGHT. ALTHOUGH THE SHORT RANGE MODELS AGREE NICELY WITH A STEADY
PROGRESSION OF NORTHEAST/NORTH WINDS THROUGH THE SHORT TERM OF THE
FORECAST...THE ONSET OF ADVISORY CONDITIONS IS NOT LIKELY UNTIL THE
VERY LAST PORTION OF TONIGHT. EVEN SO...WILL GO AHEAD AND RAISE A
SMALL CRAFT ADVISORY ON THIS ISSUANCE SINCE THE CONFIDENCE IS HIGH.
THESE CONDITIONS WILL LIKELY PERSIST THROUGH MONDAY AND MAY EVEN
LINGER OVER PORTIONS OF THE OPEN WATERS MORESO FOR HIGHER SEAS ON
MONDAY NIGHT. BUT BY TUESDAY...THE GRADIENT WILL ALLOW MORE
AGREEABLE BOATING CONDITIONS. WINDS AND SEAS WILL CONTINUE TO
DIMINISH THROUGH FRIDAY.
&&
.AVIATION...
TONIGHT...ON THE WATER PORTION OF THE ROUTE AND AT THE KEYS ISLAND
TERMINALS...NORTHWEST WINDS BETWEEN 5 AND 10 KNOTS THIS
AFTERNOON...WILL SHIFT TO NORTHERLY AND INCREASE TO 12 KNOTS OVER
THE ISLAND TERMINALS BY LATER THIS EVENING OR 03-05Z. EXPECT JUST
SOME SCATTERED CUMULUS WITH BASES AOA 2500-3000 FEET OVER THE WATER
PORTION OF THE ROUTE. ISOLATED STRONG SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE OVER FLORIDA BAY AND THE KEYS FROM 22Z-04Z. ISOLATED
SHOWERS AND THUNDERSTORMS WILL PRODUCE WIND GUSTS OVER 35 KNOTS AND
LARGE HAIL. BRIEF MVFR/CIGS ARE POSSIBLE IN SHOWERS AND STORMS.
06-12Z...SURFACE WINDS WILL INCREASE TO BETWEEN 12 AND 14 KNOTS WITH
GUSTS OVER 20 KNOTS. A 90 DEGREE CROSS WIND WILL BE IN PLACE AT THE
ISLAND TERMINALS.
PILOTS...CONVECTIVE SIGMETS AND AIRMETS ARE IN PLACE ACROSS THE
FLIGHT ROUTE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 75 81 70 79 / 20 20 10 10
MARATHON 74 83 70 81 / 20 20 10 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY ALL KEYS WATERS
GMZ031-032-033-052>054-072>075.
&&
04/DAF/TTHazardous weather outlook, May 6, 6:00 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SUN MAY 6 2007 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-071000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 600 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DRIFT SOUTHWARD OFF OF THE SOUTHERN TIP OF THE FLORIDA PENINSULA AND INTO FLORIDA BAY AND PORTIONS OF THE KEYS THIS EVENING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LARGE HIGH PRESSURE AREA IS EXPECTED TO BUILD OVER THE EASTERN STATES TO FLORIDA...BRINGING AN INCREASE IN NORTH TO NORTHEAST WINDS TO THE KEYS AREA...STARTING EARLY MONDAY AND PERSISTING THROUGH MONDAY NIGHT. THESE WINDS WILL INCREASE TO NEAR 20 KNOTS ON KEYS COASTAL WATERS ALONG WITH BUILDING SEAS...THEREBY CREATING HAZARDOUS CONDITIONS FOR THE OPERATION OF SMALL CRAFT. CHECK THE LATEST COASTAL WATERS FORECAST FOR THE FLORIDA KEYS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:19 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 41 min |
| May 6, 9:06 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 39 min |
| May 6, 9:12 PM EDT | Special Marine Warning | KEY | 78 min | |
| May 6, 10:29 PM EDT | Special Marine Warning | KEY | 61 min |
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.